MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a pulsed field ablation procedure, a pericardial effusion was observed on intracardiac echocardiography (ice) after the catheter was withdrawn from the left atrium and into the right atrium.A pericardial tap was performed to remove blood from the pericardial space.A cardiothoracic surgeon was consulted, and a median sternotomy was performed.It was further reported that upon direct visual inspection of the heart, there were no perforations noted and no active bleeding.The patient regained hemodynamic stability and remained stable.The procedure was aborted while the patient was under general anesthesia.The patient's hospitalization was extended for an unknown duration.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20847740
Report Number3012520654-2024-00002
Device Sequence Number8152513
Product Code QZI
UDI-Device Identifier00763000871741
UDI-Public00763000871741
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0229749916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/04/2024
Date Device Manufactured10/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale